MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) in the bile duct performed on (b)(6) 2022.During preparation, it was noticed that the suture wire that holds the stent to the delivery system was broken.Another advanix biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.Investigation results revealed the stent barb was torn, therefore this event has been deemed a reportable event.
 
Additional Manufacturer Narrative
Medical device problem code a0401 captures the reportable investigation result of stent barb torn.The returned advanix biliary stent was analyzed, and a visual evaluation noted the suture hole of the stent was torn, it was found traces of use.One stent barb was returned torn.The suture thread was not returned, indicating that it was detached.No other problems with the device were noted.The reported event was confirmed.According to the product analysis of the returned device, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.After analysis it was determined that the device had traces of use, which suggests that the device was used.Most likely, during the procedure the physician applied some manipulation/technique that caused the holes of the suture thread to tear and/or even the tortuous anatomy could have contributed to this issue, once the difficulties were present and the user tried to deploy the stent which caused the stent barb to be torn and possibly that the suture thread may have experienced some tension that ended up coming off.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable investigation result of stent barb torn.Block h10: the returned advanix biliary stent was analyzed, and a visual evaluation noted the suture hole of the stent was torn, it was found traces of use.One stent barb was returned torn.The suture thread was not returned, indicating that it was detached.No other problems with the device were noted.The reported event was confirmed.According to the product analysis of the returned device, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.After analysis it was determined that the device had traces of use, which suggests that the device was used.Most likely, during the procedure the physician applied some manipulation/technique that caused the holes of the suture thread to tear and/or even the tortuous anatomy could have contributed to this issue, once the difficulties were present and the user tried to deploy the stent which caused the stent barb to be torn and possibly that the suture thread may have experienced some tension that ended up coming off.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.Block h11: block e1 initial reporter title, initial reporter first name and initial reporter last name and block e3 occupation have been corrected.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16292533
Report Number3005099803-2023-00280
Device Sequence Number15053001
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0028401357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown